Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

A Glimm-Effros dichotomy for Borel equivalence relations


Authors: L. A. Harrington, A. S. Kechris and A. Louveau
Journal: J. Amer. Math. Soc. 3 (1990), 903-928
MSC: Primary 28E15; Secondary 03E15, 22D40
DOI: https://doi.org/10.1090/S0894-0347-1990-1057041-5
MathSciNet review: 1057041
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [B1] J. P. Burgess, Equivalences generated by families of Borel sets, Proc. Amer. Math. Soc. 69 (1978), 323-326. MR 0476524 (57:16084)
  • [B2] -, A selection theorem for group actions, Pacific J. Math. 80 (1979), 333-336. MR 539418 (81a:54041)
  • [D] J. Dixmier, $ {C^ * }$-algebras, North-Holland, 1977. MR 0458185 (56:16388)
  • [DJK1] R. Dougherty, S. Jackson, and A. Kechris, The structure of equivalence relations on Polish spaces, I: An extension of the Glimm-Effros dichotomy, circulated notes, 1989.
  • [DJK2] -, The structure of equivalence relations on Polish spaces, II: Countable equivalence relations or descriptive dynamics, circulated notes, 1989.
  • [E1] E. G. Effros, Transformation groups and $ {C^ *}$-algebras, Ann. of Math. 81 (1965), 38-55. MR 0174987 (30:5175)
  • [E2] -, Polish transformation groups and classification problems, General Topology and Modern Analysis (Rao and Mc Auley, eds.), Academic Press, 1980, pp. 217-227. MR 619045 (82k:54064)
  • [Gl1] J. Glimm, Type I $ {C^ * }$-algebras, Ann. of Math. 73 (1961), 572-612. MR 0124756 (23:A2066)
  • [Gl2] -, Locally compact transformation groups, Trans. Amer. Math. Soc. 101 (1961), 124-138. MR 0136681 (25:146)
  • [Go] G. Godefroy, Some remarks on Suslin sections, Fund. Math. 84 (1986), 159-167. MR 871854 (88h:54053)
  • [HMS] L. Harrington, D. Marker, and S. Shelah, Borel orderings, Trans. Amer. Math. Soc. 310 (1988), 293-302. MR 965754 (90c:03041)
  • [Ka] K. Kada, A Borel version of Dilworth's theorem (to appear).
  • [KW] Y. Katznelson and B. Weiss, The construction of quasi-invariant measures, Israel J. Math. 12 (1972), 1-4. MR 0316679 (47:5226)
  • [Ke] A. S. Kechris, Amenable equivalence relations and Turing degrees, J. Symbolic Logic (to appear). MR 1131739 (93c:03061)
  • [Kr1] W. Krieger, On quasi-invariant measures on uniquely ergodic systems, Invent. Math. 14 (1971), 184-196. MR 0293060 (45:2139)
  • [Kr2] -, On Borel automorphisms and their quasi-invariant measures, Math. Z. 151 (1976), 19-24. MR 0417389 (54:5439)
  • [Ku] K. Kuratowski, Topology, vol. I, Academic Press, 1966. MR 0217751 (36:840)
  • [L] A. Louveau, Two results on Borel orders, J. Symbolic Logic 34 (1989), 865-874. MR 1011175 (90i:03052)
  • [LS] A. Louveau and J. Saint Raymond, On the quasi-ordering of Borel linear orders under embeddability, J. Symbolic Logic 55 (1990), 537-560. MR 1056369 (91h:03067)
  • [MK] D. A. Martin and A. S. Kechris, Infinite games and effective descriptive set theory, Analytic Sets (C. A. Rogers et al., eds.), Academic Press, 1980. MR 562614 (81i:04003)
  • [M] Y. Moschovakis, Descriptive set theory, North-Holland, 1980. MR 561709 (82e:03002)
  • [SW] S. Shelah and B. Weiss, Measurable recurrence and quasi-invariant measures, Israel J. Math. 43 (1982), 154-160. MR 689974 (84d:28025)
  • [S] J. H. Silver, Counting the number of equivalence classes of Borel and coanalytic equivalence relations, Ann. Math. Logic 18 (1980), 1-28. MR 568914 (81d:03051)
  • [U] C. Uzcategui, Ph.D. Thesis, California Institute of Technology, 1990.
  • [W] B. Weiss, Measurable dynamics, Contemporary Math. 26 (1984), 395-421. MR 737417 (85j:28027)
  • [Z] R. J. Zimmer, Ergodic theory and semisimple groups, Birkhäuser, 1984. MR 776417 (86j:22014)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 28E15, 03E15, 22D40

Retrieve articles in all journals with MSC: 28E15, 03E15, 22D40


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1990-1057041-5
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society